Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 20, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Dec 1, 2016, 1:23 PM PST. It took effect at Dec 2, 2016, 7:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2016, 1:23 PM PST (21:23 UTC)
- In effect from
- Dec 2, 2016, 7:00 AM PST
- Expired
- Dec 3, 2016, 6:36 AM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
520 WHUS76 KSGX 012123 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 123 PM PST THU DEC 1 2016 ...GUSTY NORTHEAST WINDS OVER THE COASTAL WATERS FRIDAY INTO SATURDAY MORNING... .STRONG OFFSHORE FLOW WILL DEVELOP EARLY FRIDAY MORNING AND BRING STRONG GUSTY NORTHEAST WINDS TO THE COASTAL WATERS. WINDS WILL BE 15 TO 25 KNOTS WITH LOCAL GUSTS OVER 30 KNOTS, WITH STRONGEST WINDS BETWEEN SAN CLEMENTE ISLAND AND SAN MATEO POINT. SEAS WILL BE CHOPPY WITH WIND WAVES UP TO 6 FEET. THE WINDS AND SEAS WILL VERY SLOWLY DIMINISH FRIDAY NIGHT AND SATURDAY MORNING, BUT SOME GUSTS AROUND 25 KNOTS COULD OCCUR EARLY SATURDAY MORNING. PZZ750-775-020600- /O.NEW.KSGX.SC.Y.0020.161202T1500Z-161203T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 123 PM PST THU DEC 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 AM PST SATURDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS LOCALLY OVER 30 KNOTS FRIDAY INTO FRIDAY EVENING, THEN NORTHEAST 15 TO 20 KNOTS WITH GUSTS 25 KNOTS LATE FRIDAY NIGHT AND SATURDAY MORNING. * WAVES/SEAS...CHOPPY SEAS AROUND 6 FEET IN WINDY AREAS WITH A PERIOD OF 6 SECONDS OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
6 follow-up statements
691 WHUS76 KSGX 020539 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 PM PST THU DEC 1 2016 ...GUSTY NORTHEAST WINDS OVER THE COASTAL WATERS FRIDAY INTO SATURDAY MORNING... .STRONG OFFSHORE FLOW WILL DEVELOP EARLY FRIDAY MORNING AND BRING STRONG AND GUSTY NORTHEAST WINDS TO THE COASTAL WATERS. WINDS WILL BE 15 TO 25 KNOTS WITH LOCAL GUSTS OVER 30 KNOTS. STRONGEST WINDS WILL BE BETWEEN SAN CLEMENTE ISLAND AND SAN MATEO POINT. SEAS WILL BE CHOPPY WITH WIND WAVES UP TO 6 FEET. THE WINDS AND SEAS WILL VERY SLOWLY DIMINISH FRIDAY NIGHT AND SATURDAY MORNING...BUT SOME GUSTS AROUND 25 KNOTS COULD OCCUR EARLY SATURDAY MORNING. PZZ750-775-021400- /O.CON.KSGX.SC.Y.0020.161202T1500Z-161203T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 939 PM PST THU DEC 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 10 AM PST SATURDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS LOCALLY OVER 30 KNOTS FRIDAY INTO FRIDAY EVENING...THEN NORTHEAST 15 TO 20 KNOTS WITH GUSTS 25 KNOTS LATE FRIDAY NIGHT AND SATURDAY MORNING. * WAVES/SEAS...CHOPPY SEAS AROUND 6 FEET IN WINDY AREAS WITH A PERIOD OF 6 SECONDS OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
015 WHUS76 KSGX 021344 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 544 AM PST FRI DEC 2 2016 ...GUSTY NORTHEAST WINDS OVER THE COASTAL WATERS FRIDAY INTO SATURDAY MORNING... .STRONG OFFSHORE FLOW WILL DEVELOP THIS MORNING BRINGING STRONG AND GUSTY NORTHEAST WINDS TO THE COASTAL WATERS. WINDS WILL BE 15 TO 25 KNOTS WITH LOCAL GUSTS OVER 30 KNOTS. STRONGEST WINDS WILL BE BETWEEN SAN CLEMENTE ISLAND AND SAN MATEO POINT. SEAS WILL BE CHOPPY WITH WIND WAVES UP TO 6 FEET. THE WINDS AND SEAS WILL VERY SLOWLY DIMINISH FRIDAY NIGHT AND SATURDAY MORNING...BUT SOME GUSTS AROUND 25 KNOTS COULD STILL OCCUR EARLY SATURDAY MORNING. PZZ750-775-022200- /O.CON.KSGX.SC.Y.0020.161202T1500Z-161203T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 544 AM PST FRI DEC 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS LOCALLY OVER 30 KNOTS FRIDAY INTO FRIDAY EVENING...THEN NORTHEAST 15 TO 20 KNOTS WITH GUSTS 25 KNOTS LATE FRIDAY NIGHT AND SATURDAY MORNING. * WAVES/SEAS...CHOPPY SEAS AROUND 6 FEET IN WINDY AREAS WITH A PERIOD OF 6 SECONDS OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS
212 WHUS76 KSGX 022137 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PST FRI DEC 2 2016 ...GUSTY NORTHEAST WINDS OVER THE COASTAL WATERS THROUGH SATURDAY MORNING... .STRONG OFFSHORE FLOW WILL CONTINUE TO BRING STRONG GUSTY NORTHEAST WINDS TO THE COASTAL WATERS. WINDS WILL BE 15 TO 25 KNOTS WITH LOCAL GUSTS OVER 30 KNOTS. STRONGEST WINDS WILL BE BETWEEN SAN CLEMENTE ISLAND AND SAN MATEO POINT. SEAS WILL BE CHOPPY WITH WIND WAVES UP TO 7 FEET. THE WINDS AND SEAS WILL VERY SLOWLY DIMINISH LATE TONIGHT AND SATURDAY MORNING...BUT SOME GUSTS AROUND 25 KNOTS COULD STILL OCCUR SATURDAY MORNING. PZZ750-775-030600- /O.CON.KSGX.SC.Y.0020.000000T0000Z-161203T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 137 PM PST FRI DEC 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS LOCALLY OVER 30 KNOTS THIS AFTERNOON AND TONIGHT...THEN NORTHEAST 15 TO 20 KNOTS WITH GUSTS 25 KNOTS SATURDAY MORNING. * WAVES/SEAS...CHOPPY SEAS AROUND 7 FEET IN WINDY AREAS WITH A PERIOD OF 6 SECONDS OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
312 WHUS76 KSGX 030552 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 952 PM PST FRI DEC 2 2016 ...GUSTY NORTHEAST WINDS OVER THE COASTAL WATERS THROUGH SATURDAY MORNING... .STRONG OFFSHORE FLOW WILL CONTINUE TO BRING STRONG GUSTY NORTHEAST WINDS TO THE COASTAL WATERS. WINDS WILL BE 15 TO 25 KNOTS WITH OCCASIONAL GUSTS OVER 30 KNOTS. STRONGEST WINDS WILL BE BETWEEN SAN CLEMENTE ISLAND AND SAN MATEO POINT. SEAS WILL BE CHOPPY WITH WIND WAVES UP TO 7 FEET. THE WINDS AND SEAS WILL VERY SLOWLY DIMINISH LATE TONIGHT AND SATURDAY MORNING...BUT SOME GUSTS AROUND 25 KNOTS COULD STILL OCCUR SATURDAY MORNING. PZZ750-775-031400- /O.CON.KSGX.SC.Y.0020.000000T0000Z-161203T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 952 PM PST FRI DEC 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS WITH OCCASIONAL GUSTS OVER 30 KNOTS OVERNIGHT...THEN NORTHEAST 15 TO 20 KNOTS WITH GUSTS 25 KNOTS SATURDAY MORNING. * WAVES/SEAS...CHOPPY SEAS AROUND 7 FEET IN WINDY AREAS WITH A PERIOD OF 6 SECONDS OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB
244 WHUS76 KSGX 031343 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 543 AM PST SAT DEC 3 2016 ...GUSTY NORTHEAST WINDS OVER THE COASTAL WATERS THROUGH THIS MORNING... .STRONG OFFSHORE FLOW WILL CONTINUE TO BRING STRONG GUSTY NORTHEAST WINDS TO THE COASTAL WATERS THROUGH THIS MORNING. WINDS WILL BE 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 30 KNOTS. STRONGEST WINDS WILL BE BETWEEN SAN CLEMENTE ISLAND AND SAN MATEO POINT. SEAS WILL BE CHOPPY WITH WIND WAVES UP TO 6 FEET. THE WINDS AND SEAS WILL SLOWLY DIMINISH TODAY. PZZ750-775-031800- /O.CON.KSGX.SC.Y.0020.000000T0000Z-161203T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 543 AM PST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES/SEAS...CHOPPY SEAS AROUND 6 FEET IN WINDY AREAS WITH A PERIOD OF 6 SECONDS OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS
304 WHUS76 KSGX 031436 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 636 AM PST SAT DEC 3 2016 ...WINDS DECREASING OVER THE COASTAL WATERS... .WINDS HAVE WEAKENED OVER THE COASTAL WATERS, AND WIND SPEEDS WILL BE LESS THAN 20 KNOTS THE REST OF THIS MORNING. PZZ750-775-031545- /O.CAN.KSGX.SC.Y.0020.000000T0000Z-161203T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 636 AM PST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHERLY WINDS WILL MOSTLY BE 10 TO 15 KNOTS THE REST OF THIS MORNING. $$ MAXWELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 10:02 AM PST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 1, 10:02 AM PST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1002 AM PST Thu Dec 1 2016
...High Impact Santa Ana Wind Event Late Tonight-Saturday...
.SYNOPSIS...
A little cooler with scattered high clouds today. An upper low
will develop over northern Baja and with strong surface high
pressure building into the Great Basin, the stage will be set for
a strong Santa Ana wind event to develop late tonight and
continue through Saturday. The greatest impact will be across
Orange County to the Inland Empire and adjacent mountain and pass
locales. Gusty northeast winds will begin to weaken late
Saturday. Warmer with lighter winds Sunday. Cooler early next week
with gusty west to northwest winds, mainly in the mountains and
adjacent desert areas.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Water vapor satellite shows a weak short-wave trough aloft moving
over the region, bringing some mid and high level clouds mainly to
areas north of San Diego county. This trough will bring a little
bit of cooling today, along with partly (and locally mostly)
cloudy skies as the mid and high clouds continue to move across
the region.
This trough moves by to the east late tonight while the parent
trough deepens significantly over Southern California Friday, then
develops into a cut-off low over Sonora and Baja on Saturday.
Meanwhile, strong surface high pressure will develop over the
Great Basin. With strong offshore surface pressure gradients from
San Diego to Tonopah of 13-15 mb and north-northeast 850 mb winds
of 35-45 kt, this is an ideal set- up for a widespread strong
Santa Ana wind event. With the more northerly gradient, the winds
are expected to be stronger over Orange county, the Santa Ana
mountains/foothills, Inland Empire, and the coastal foothills of
San Bernardino and Riverside counties, and a High Wind Warning
goes into effect late tonight and continues through early Saturday
afternoon, with winds of 20-40 mph and gusts of 60 mph and local
70+ mph likely. Nevertheless, San Diego county will continue to
see some strong and gusty northeast to east winds as well, but not
quite as strong as areas farther north, so a Wind Advisory has
been issued for the the San Diego county valleys and mountains
where gusts of 50 mph and local 60 mph could occur.
Winds will weaken late Saturday night into Sunday as the low moves
east-southeast and upper ridging moves in.
Benign weather expected to continue early next week with northwest
flow aloft. One possible exception is a trough that the ECMWF
shows moving near the region on Tuesday which could bring a few
light showers. However, the 12Z GFS is dry for our area during
that time.
&&
.AVIATION...
011630Z...Patchy coastal low clouds with bases around 2000 ft MSL
and tops to 2500 ft MSL will continue through 18Z. These are
unlikely to impact KSAN, KSNA or KONT but could briefly reach KCRQ.
A short period of stratus with similar bases/tops could occur this
evening. Strong northeast winds will develop tonight in the Inland
Empire and Orange County, creating strong up/downdrafts and areas of
LLWS near coastal mountain slopes before those winds surface early
Friday. Areas of surface winds will be 30-40 knots with gusts over
60 knots, mainly vcnty KONT, KSBD, KRAL, KSNA. KONT will likely have
the NE winds surface around 12Z, and KSNA around 15Z Fri.
&&
.MARINE...
Strong offshore winds will develop early Friday and continue into
Friday night and gradually decrease late Friday night and Saturday.
Northeast winds of 15-25 kt with gusts around 30 kt will occur,
especially from San Clemente Island northeast to San Mateo Point.
These winds will likely create conditions hazardous to small craft.
A trough of low pressure could bring strong winds from the northwest
Monday.
&&
.FIRE WEATHER...
A strong offshore wind event will affect the region late tonight
through Saturday due to a strong surface high moving into the
Great Basin and strong north to northeast winds aloft. Strongest
winds Friday morning through Friday night will affect the San
Bernardino, Riverside and Santa Ana mountains and passes as well
as the Inland Empire and Orange County, including all the way to
the coast. NNE winds of 20-40 mph with gusts of 50-70 mph are
expected in these areas. Winds will not be quite as strong in San
Diego County during this time, but gusts 40 to 50 mph and
localized to 60 mph will be possible.
Conditions will remain cool, with mountain highs in the 40s and
50s, and lowland highs in the 60s and low 70s. While we have had
two recent rain events, we are getting information from the fire
agencies north of San Diego county that fuels are still receptive
to large fire growth. This could result in areas reaching Red Flag
Warning criteria. Highest fire weather threat areas will be the
southwest aspects of the San Bernardino and Santa Ana Mountains
where fuels will dry faster.
Humidities will lower to 10-20 percent Friday with mostly poor
recovery Friday night. Saturday will be a little warmer and so
single digit to low teen humidities are likely away from the
coast.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 9 AM Friday to 2 PM PST Saturday for San
Diego County Mountains-San Diego County Valleys.
High Wind Warning from 3 AM Friday to 2 PM PST Saturday for
Orange County Coastal Areas-Orange County Inland Areas-
Riverside County Mountains-San Bernardino County Mountains-
San Bernardino and Riverside County Valleys-The Inland
Empire-Santa Ana Mountains and Foothills.
PZ...None.
&&
PUBLIC...Harrison
AVIATION/MARINE...Maxwell
FIRE WEATHER...Gregoria/HarrisonThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:45 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 57 hr |
| Dec 1, 2:45 AM PST | Wind Advisory | SGX | Riverside, San Diego | 57 hr |
| Dec 1, 1:47 PM PST | Fire Weather Watch | SGX | Riverside, San Bernardino | 19 hr |
| Dec 1, 1:47 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 61 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.